Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 18, NWS Norman, OK

April 19, 1995Knox County, Texas

NWS Norman, OK issued this tornado warning at Apr 19, 1995, 4:15 PM CDT for Knox County, Texas. It was in force for 45 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 19, 1995, 4:15 PM CDT (21:15 UTC)
Expired
Apr 19, 1995, 5:00 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1995-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1995-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2167 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 192117
TOROKC
TXC275-192200-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
415 PM CDT WED APR 19 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     KNOX


AT 415 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 15MILES
SOUTHWEST OF BENJAMIN. PERSONS FROM BENJAMIN SOUTHWEST TO THE KING
COUNTY LINE...AND FROM KNOX CITY WESTWARD SHOULD TAKE SHELTER NOW!

THE DEVELOPING TORNADO WAS MOVING EAST-NORTHEAST AT 40 MPH.

THIS STORM MAY ALSO PRODUCE HAIL UP TO BASEBALL SIZE...OR
LARGER.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUIzLDING OR LIE FLAT IN A DITCH OR CULVERT.

LAT...LON 3340  9946 3340  9996 3378  9993 3376  9959
DA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 19, 3:44 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 19, 3:44 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
345 PM CDT WED APR 19 1995

SVR WX ALREADY UNDERWAY IN SRN PTN OF FA. FIRST ROUND OF CONVECTION
WEAKENED AS IT MOVED INTO CNTRL ZNS...DUE TO PRESENCE OF 700 +5 DEG
CAP. HOWEVER...PRESENT CONVECTION ALONG WITH WARM FRONT NR RED RIVER
CONTG NWD MAY HAVE ERODED CAP ENOUGH TO GET SVR STORMS OVR MOST
OF AREA. N TX ZNS HAVE HAD LITTLE TROUBLE REACHING SVR LIMITS WITH
BETTER UVVS...AND LOW LEVEL CONVERGENCE IN THE AREA. AS SFC LOW OVR W TX
TRACKS ACRS AREA TONIGHT...EXPECT TO SEE STG/SVR STORMS MUCH OF THE
NIGHT. WL INCLUDE SOME SVR IN FCST.

MODELS SHOW THAT MOST OF THE AREA WILL BECOME DRY SLOTTED TOMORROW AS LO
MOVS ACRS KS. EXPECT TO SEE SOME WRAP-AROUND CLDS OVR NRN ZNS FOR MUCH
OF THURS...WITH PC SKIES OVR AREA TOMORROW NIGHT AND FRIDAY AM. BY FRI
PM/SAT AM...ETA DEPICTS LOW OVR KS COMBINING W/ SW TX AS A CDFNT WHICH
MOVES ACRS FA. MRF BLENDS WELL WITH ETA/NGM FROPA...WITH HI BUILDING
IN   FOR REST OF WKEND THRU MON.

WL RAISE MOS TEMPS FOR TONIGHT WITH WARM FNT MOVG OVR AREA...AND WENT A
CAT BLO MOS ON HIGHS. ONLY MINOR ADJUSTMEST TO 3RD AND 4TH PD.

FCSTID=17
HBR   52  73  45  76 / 60  20  0   10
OKC   54  71  46  76 / 50  20  0   0
SPS   52  75  47  78 / 70  20  0   0
GAG   48  65  42  68 / 40  30  0   10
PNC   53  69  45  68 / 40  20  0   10
DUA   56  75  50  77 / 70  20  0   0

.OKC...TORNADO WATCH ZNS 037-039-044>047-050>052.
.TX...TORNADO WATCH ZNS 083>090.

In the hours before

Special weather statement, Apr 19, 12:33 PM CDT, 3 hours 42 minutes before
OKZ004>053-TXZ083>090-192100-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1230 PM CDT WED APR 19 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND NORTH TEXAS. THE
MODERATE RISK AREA IS SOUTH OF A LINE FROM ALTUS TO HOLDENVILLE.
OTHERWISE...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
MUCH OF SOUTHWEST AND CENTRAL OKLAHOMA...SOUTHEAST OF A LINE FROM ELK
CITY TO PONCA CITY.

A WARM FRONT LOCATED ACROSS NORTH TEXAS EARLY THIS AFTERNOON WILL MOVE
SLOWLY NORTH TO A POSITION NEAR THE RED RIVER BY SUNSET. MEANWHILE...
A STRONG STORM SYSTEM WILL MOVE FROM THE SOUTHERN ROCKIES INTO THE
SOUTHERN PLAINS ALLOWING THE DRYLINE TO MOVE EASTWARD FROM WEST TEXAS.
THESE FACTORS WILL COMBINE TO PRODUCE AN INCREASINGLY MOIST AND UNSTABLE
AIRMASS ACROSS OKLAHOMA AND NORTH TEXAS...AND AN ENVIRONMENT FAVORABLE
FOR SEVERE THUNDERSTORMS. THE PRIMARY THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE IN THE MODERATE RISK
AREA.

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD REMAIN ALERT FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING.

DA
Local storm report, Apr 19, 3:48 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT WED APR 19 1995

TIME(CDT)  .....CITY LOCATION.....   STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

110 PM     SE SIDE OF WICHITA FALLS  TX     3/4 INCH HAIL
04/19/95   WICHITA

115 PM     2.5 SW DEAN               TX     QUARTER SIZE HAIL
04/19/95   CLAY

120 PM     2 NE SCOTLAND             TX     3/4 INCH HAIL
04/19/95   ARCHER

125 PM     CHARLIE                   TX     QUARTER SIZE HAIL
04/19/95   CLAY

140 PM     8 NW PETROLIA             TX     NICKEL SIZE HAIL
04/19/95   CLAY

145 PM     7 S 2 E TEMPLE            OK     3/4 INCH HAIL
04/19/95   COTTON

  _
SPEG

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 12:34 PM CDTSevere Thunderstorm WarningOUNWichita41 min
Apr 19, 12:53 PM CDTSevere Thunderstorm WarningOUNArcher, Clay52 min
Apr 19, 1:30 PM CDTSevere Thunderstorm WarningOUNClay60 min
Apr 19, 5:14 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor46 min
Apr 19, 5:21 PM CDTSevere Thunderstorm WarningOUNFoard, Knox39 min
Apr 19, 5:56 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger49 min
Apr 19, 5:56 PM CDTSevere Thunderstorm WarningOUNFoard, Knox19 min
Apr 19, 6:30 PM CDTSevere Thunderstorm WarningOUNArcher, Wichita45 min
Apr 19, 6:45 PM CDTTornado WarningOUNWichita30 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.